Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 56, NWS Fort Worth, TX

April 18, 2016Coryell County, Texas

NWS Fort Worth, TX issued this river flood warning at Apr 18, 2016, 3:02 AM CDT for Coryell County, Texas. It took effect at Apr 18, 2016, 4:13 AM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2016, 3:02 AM CDT (08:02 UTC)
In effect from
Apr 18, 2016, 4:13 AM CDT
Expired
Apr 19, 2016, 3:18 AM CDT
In force
23 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Coryell County, TX

The river

Written for the forecast point Leon River at Gatesville (GAST2).

Action stage
20 ft
Minor stage
22 ft
Moderate stage
28 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08100500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 18, 12:16 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 18, 12:16 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1216 AM CDT MON APR 18 2016

.AVIATION...
/06Z TAFS/

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
OVERNIGHT AFFECTING THE AIRPORTS THROUGH 10-12Z. A BREAK IN THE
OVERALL ACTIVITY IS EXPECTED MONDAY MORNING AS A FRONT MOVES INTO
THE INTERSTATE 35 CORRIDOR BUT ADDITIONAL SCATTERED SHOWERS AND
STORMS ARE LIKELY TO OCCUR AGAIN MONDAY LATE AFTERNOON AND
EVENING. BETTER RAIN CHANCES MONDAY AFTERNOON AND EVENING ARE AT
KACT AND WILL PREVAIL -SHRA BEGINNING AT 21Z. BETTER RAIN CHANCES
IN THE METROPLEX LOOK POSSIBLE MONDAY NIGHT AND INCLUDED A VCSH
MENTION AFTER 06Z AT KDFW. MUCH OF THE RAIN AND STORM TRENDS ARE
DEPENDENT ON PRECIPITATION ACTIVITY DURING THE OVERNIGHT AND
MONDAY MORNING HOURS AND ALSO ON THE LOCATION OF THE FRONT.

WILL BRING NORTH WINDS TO ALL THE TAF SITES MONDAY MORNING BUT THE
FRONT WILL LIKELY STALL VERY NEAR THE TAF SITES. WINDS ARE
EXPECTED TO SLOWLY BECOME EASTERLY BY MONDAY NIGHT. MOSTLY MVFR
AND IFR CIGS CAN BE EXPECTED BUT CONFIDENCE IN CEILING HEIGHTS
THROUGH THE PERIOD IS LOW AND PERIODS OF VFR MAY OCCUR.

JLDUNN

&&

.UPDATE...
ONE CLUSTER OF THUNDERSTORMS CONTINUES TO SLOWLY MOVE EAST ACROSS
OUR SOUTHEASTERN COUNTIES BUT INDIVIDUAL STORMS ARE MOVING NORTH
PRODUCING HEAVY RAINFALL ACROSS THESE COUNTIES. SO FAR...FLOOD
REPORTS IN THESE AFFECTED COUNTIES ARE FAIRLY ISOLATED AS THE
INDIVIDUAL CELL MOVEMENT AND EASTWARD PROPAGATION OF THE COMPLEX
IS ENOUGH TO PREVENT CELL TRAINING. RADAR ANALYSIS AND SURFACE OBS
INDICATE A MCV IS LIKELY PRESENT OVER NAVARRO COUNTY ROTATING
NORTHEAST. HEAVY RAINFALL NEAR THIS FEATURE WILL LIKELY CONTINUE
BUT THE STORMS SHOULD END IN THE SOUTHEASTERN COUNTIES IN A FEW
HOURS.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING NEAR THE COLD
FRONT WHICH IS DRAPED ACROSS OUR FAR NORTHWESTERN AND WESTERN
COUNTIES...ROUGHLY FROM BOWIE TO COMANCHE. MOST OF THE RAIN
ACTIVITY OVERNIGHT WILL BE ALONG AND EAST OF THE FRONT WITH A
CONCENTRATION OF SHOWERS AND THUNDERSTORMS ALONG AND NEAR THE
FRONT. A FEW STRONG STORMS CANNOT BE RULED OUT OVERNIGHT DUE TO
DECENT SHEAR AND LOW VALUES OF MUCAPE...BUT A SIGNIFICANT SEVERE
WEATHER EVENT IS NOT EXPECTED OVERNIGHT. FLOODING WILL BE THE MAIN
HAZARD OVERNIGHT AND LOCATIONS ALONG THE INTERSTATE 35 CORRIDOR
COULD BE AFFECTED BY FLOODING BY DAYBREAK.

JLDUNN

&&

.PREV DISCUSSION... /ISSUED 353 PM CDT SUN APR 17 2016/
A STRONG CLOSED UPPER LEVEL LOW OVER COLORADO WILL CONTINUE TO BE
THE WEATHER MAKER ACROSS THE REGION FOR THE NEXT FEW DAYS. THIS
LOW WILL ROTATE AROUND COLORADO AND WYOMING DURING THE NEXT 72
HOURS BEFORE STARTING ITS TREK EASTWARD ACROSS THE CENTRAL PLAINS
MIDWEEK. THE LOW WILL THEN OPEN UP AS IT MOVES FARTHER
EAST...MOVING INTO THE OHIO VALLEY BY FRIDAY.

A BAND OF SHOWERS AND THUNDERSTORMS HAS BEEN ALONG THE I-35
CORRIDOR MOST OF THE DAY AND HAS ONLY SLOWLY BEEN SHIFTING
EASTWARD. ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS HAVE
FORMED DURING THE LAST FEW HOURS TO THE WEST OF THE I-35 CORRIDOR.
RAINFALL AMOUNTS OF 3 TO OVER 6 INCHES HAVE BEEN RECEIVED SO FAR.
THE HEAVIEST AMOUNTS...4 TO OVER 6 INCHES..ACROSS PARTS OF PALO
PINTO AND JACK COUNTIES DURING THE OVERNIGHT HOURS THROUGH THIS
AFTERNOON. WE WILL BE ISSUING A RAINFALL PUBLIC INFORMATION
STATEMENT 415-430 PM CDT. THE BIT OF GOOD NEWS IS THAT AN OUTFLOW
BOUNDARY HAS MOVED THROUGH ALL BUT THE EASTERN MOST COUNTIES THIS
AFTERNOON...BRINGING EAST TO NORTHEAST WINDS AND KEEPING/OR
COOLING TEMPERATURES INTO THE 60S. THIS HAS DAMPENED (PUN
INTENDED) THE SEVERE THUNDERSTORM/TORNADO THREAT ACROSS THE
FORECAST AREA FOR NOW. HEAVY RAIN WILL REMAIN THE MAIN THREAT
THROUGH TONIGHT...BUT SOME SEVERE WEATHER IS STILL POSSIBLE.

SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN MONDAY AND MONDAY NIGHT
BEFORE THE BEST LIFT SHIFTS EASTWARD BEFORE DAYBREAK TUESDAY.
HAVE LEFT THE FLASH FLOOD WATCH AS IS FOR NOW...BUT WE MAY BE ABLE
TO REMOVE PARTS OF THE WEST AFTER MONDAY MORNING. A WEAK COLD
FRONT IS EXPECTED TO MOVE THROUGH THE WEST OR NORTHWEST HALF OF
THE FORECAST AREA BY MIDDAY MONDAY BEFORE STALLING. THE THREAT OF
THE HEAVIEST RAIN SHOULD THEN SHIFT EAST OR ALONG AND EAST OF
I-35 MONDAY AFTERNOON THROUGH TUESDAY. WINDS WILL BECOME
SOUTHEASTERLY AREA WIDE TUESDAY NIGHT. DISTURBANCES MOVING THROUGH
THE UPPER LEVEL FLOW WILL ALLOW FOR SOME SCATTERED SHOWERS AND
THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. DRY WEATHER IS THEN
EXPECTED THURSDAY NIGHT THROUGH SATURDAY. AN APPROACHING SHORTWAVE
WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE
REGION NEXT SUNDAY.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH    66  73  64  77  64 / 100  70  60  50  20
WACO                63  73  64  77  63 / 100  80  70  50  20
PARIS               64  69  63  72  63 / 100  70  60  70  40
DENTON              65  72  61  76  61 / 100  60  60  50  20
MCKINNEY            66  72  62  74  62 / 100  70  60  50  30
DALLAS              66  73  64  76  65 / 100  70  60  50  20
TERRELL             67  73  64  75  63 / 100  70  60  60  30
CORSICANA           64  73  66  76  65 / 100  80  70  60  30
TEMPLE              63  73  65  78  63 / 100  90  70  50  20
MINERAL WELLS       60  71  60  76  60 /  90  50  50  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

82/82
Hazardous weather outlook, Apr 17, 5:57 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT SUN APR 17 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
557 PM CDT SUN APR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTH AND CENTRAL TEXAS THROUGH TONIGHT. HEAVY RAINFALL
AND FLASH FLOODING IS THE PRIMARY THREAT.

AN ADDITIONAL 1 TO 3 INCHES OF RAIN MAY OCCUR ACROSS THE REGION
THROUGH TONIGHT. LOCALIZED 4 TO 6 INCH AMOUNTS WILL BE POSSIBLE
ACROSS AREAS SOUTHEAST OF A LAMPSAS TO ATHENS LINE.

SOME SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY SOUTH OF A LAMPASAS
TO ATHENS LINE. DAMAGING WINDS...LARGE HAIL AND EVEN A BRIEF
TORNADO WILL BE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AND
MONDAY NIGHT. THE GREATEST AREAL COVERAGE WILL SHIFT TO THE EAST
OF I-35 TUESDAY. WITH SATURATED SOILS...ANY LOCATIONS THAT RECEIVE
HEAVY RAINFALL MONDAY AND TUESDAY WILL FACE A THREAT OF FLOODING.
A CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH THURSDAY
THOUGH THIS ACTIVITY IS NOT EXPECTED TO BE AS WIDESPREAD AS WE
HAVE SEEN RECENTLY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING MAINLY
SOUTH OF A LAMPASAS TO ATHENS LINE.

58

In the hours before

Local storm report, Apr 17, 9:15 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT SUN APR 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     FLASH FLOOD      7 WSW MEXIA             31.64N  96.61W
04/17/2016                   LIMESTONE          TX   EMERGENCY MNGR

            5-6 INCHES OF WATER OVER THE ROADWAY AT CR 377 AND CR
            374. NEAR LAKE MEXIA

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:35 PM CDTSevere Thunderstorm WarningFWDFalls55 min
Apr 17, 8:05 PM CDTSevere Thunderstorm WarningFWDFalls, Limestone55 min
Apr 17, 9:19 PM CDTAreal Flood AdvisoryFWDNavarro3 hr
Apr 17, 9:28 PM CDTAreal Flood AdvisoryFWDFreestone3 hr
Apr 17, 9:52 PM CDTAreal Flood WarningFWDBell, Falls, Limestone, Milam6 hr
Apr 17, 10:57 PM CDTAreal Flood AdvisoryFWDAnderson, Leon3 hr
Apr 18, 1:16 AM CDTAreal Flood AdvisoryFWDBosque, Coryell, Erath, Hamilton, Hill, Hood and 4 more6 hr
Apr 18, 1:47 AM CDTAreal Flood AdvisoryFWDDallas, Ellis3 hr
Apr 18, 1:56 AM CDTFlash Flood WarningFWDJohnson3 hr
Apr 18, 3:12 AM CDTAreal Flood AdvisoryFWDHill, McLennan, Navarro3 hr
Apr 18, 4:45 AM CDTRiver Flood WarningFWDDallas14 hr
Apr 18, 5:00 AM CDTAreal Flood WarningFWDJohnson6 hr
Apr 18, 5:13 AM CDTAreal Flood AdvisoryFWDAnderson, Falls, Freestone, Henderson, Kaufman, Leon and 4 more3 hr
Apr 18, 6:57 AM CDTRiver Flood WarningFWDPalo Pinto33 hr
Apr 18, 7:19 AM CDTRiver Flood WarningFWDBosque, McLennan20 hr
Apr 18, 10:58 AM CDTRiver Flood WarningFWDEllis, Kaufman5 days

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.